Alert archive / Kansas / Areal Flood Warnings in 2021

Areal Flood Warning 2, NWS Topeka, KS

May 16, 20214 counties in Kansas

NWS Topeka, KS issued this areal flood warning at May 16, 2021, 2:07 PM CDT for 4 counties in Kansas. It was in force for 10 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2021, 2:07 PM CDT (19:07 UTC)
Expired
May 17, 2021, 12:00 AM CDT
In force
10 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

Counties Geary County, KS, Lyon County, KS, Morris County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 31 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 4:00 PM CDTHEAVY RAIN 4.41 Nw Emporia, KSKVOE RADIO.
May 16, 4:00 PM CDTHEAVY RAIN 5.12 Wnw Emporia, KSRELAYED BY KVOE RADIO.
May 16, 6:38 PM CDTFLOOD8 E Americus, KSSEVERAL RURAL ROADS CLOSED DUE TO FLOODING.
May 16, 6:50 PM CDTHEAVY RAIN 4.37 Ese Grandview Plaza, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.1 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

635 
WGUS43 KTOP 161907
FLWTOP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Topeka KS
207 PM CDT Sun May 16 2021

KSC061-111-127-197-170100-
/O.NEW.KTOP.FA.W.0002.210516T1907Z-210517T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Geary KS-Lyon KS-Morris KS-Wabaunsee KS-
207 PM CDT Sun May 16 2021

The National Weather Service in Topeka has issued a

* Flood Warning for...
  Geary County in east central Kansas...
  Lyon County in east central Kansas...
  Eastern Morris County in east central Kansas...
  Wabaunsee County in east central Kansas...

* Until 800 PM CDT.

* At 207 PM CDT, local law enforcement reported heavy rain in the 
  warned area due to thunderstorms. Flooding is ongoing or expected 
  to begin shortly. Between 2 and 5 inches of rain have fallen.

Some locations that will experience flooding include...
  Emporia, Junction City, Council Grove, Alma, Eskridge, Grandview 
  Plaza, Americus, Alta Vista, Hartford, Dwight, Neosho Rapids, 
  Harveyville, Reading, Allen, Admire, Bushong, Dunlap, Council 
  Grove Lake and Volland.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3886 9691 3909 9684 3906 9650 3904 9650
      3903 9611 3885 9595 3829 9596 3834 9636
      3852 9635 3852 9648 3886 9663

$$

Skow
2 follow-up statements
832 
WGUS83 KTOP 170010
FLSTOP

Flood Statement
National Weather Service Topeka KS
710 PM CDT Sun May 16 2021

KSC061-170020-
/O.CAN.KTOP.FA.W.0002.000000T0000Z-210517T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Geary KS-
710 PM CDT Sun May 16 2021

...FLOOD WARNING IS CANCELLED FOR GEARY COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3852 9648 3882 9648 3903 9612 3885 9595
      3829 9596 3834 9636 3852 9635

$$

KSC111-127-197-170100-
/O.CON.KTOP.FA.W.0002.000000T0000Z-210517T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lyon KS-Morris KS-Wabaunsee KS-
710 PM CDT Sun May 16 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR 
LYON, EASTERN MORRIS AND SOUTHERN WABAUNSEE COUNTIES...

At 710 PM CDT, local law enforcement reported rural roads were still 
flooded from the heavy rainfall earlier today. Between 3 and 6 
inches of rain have fallen.

Some locations that will experience flooding include...
  Emporia, Council Grove, Eskridge, Americus, Hartford, Neosho 
  Rapids, Harveyville, Reading, Allen, Admire, Bushong and Dunlap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3852 9648 3882 9648 3903 9612 3885 9595
      3829 9596 3834 9636 3852 9635

$$
488 
WGUS43 KTOP 170038
FLWTOP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Topeka KS
738 PM CDT Sun May 16 2021

KSC111-127-197-170500-
/O.EXT.KTOP.FA.W.0002.000000T0000Z-210517T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lyon KS-Morris KS-Wabaunsee KS-
738 PM CDT Sun May 16 2021

The National Weather Service in Topeka has extended the

* Flood Warning for...
  Lyon County in east central Kansas...
  Eastern Morris County in east central Kansas...
  Southern Wabaunsee County in east central Kansas...

* Until midnight CDT.

* At 738 PM CDT, local law enforcement reported flooding of rural 
  roads. Between 3 and 6 inches of rain have fallen. This flooding 
  is likely to last into the evening.

Some locations that will experience flooding include...
  Emporia, Council Grove, Eskridge, Americus, Hartford, Neosho 
  Rapids, Harveyville, Reading, Allen, Admire, Bushong and Dunlap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3852 9648 3882 9648 3903 9612 3885 9595
      3829 9596 3834 9636 3852 9635

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this areal flood warning went out at May 16, 12:48 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 16, 12:48 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1248 PM CDT Sun May 16 2021

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 405 AM CDT Sun May 16 2021

A northwest to southeast oriented line of thunderstorms has
blossomed over the past few hours as the LLJ strengthened across
the area and WAA increased. The initial storms did have a few
localized areas of up to nickel sized hail, given MUCAPE of around
1000 J/kg and around 20 kts of shear. However as storms have
become more widespread over the past couple hours the main threat
has transitioned to heavy rain and flash flooding. The slow
movement of individual storms and some training cells have
resulted in local rainfall amounts of over 2". Some southern
portions of Ottawa County have received over 5" since midnight, as
measured by several personal weather stations in the area.

These storms will continue to shift northeast over the remainder of
the morning hours. Heavy rain and localized flash flooding will
remain a possibility across the entire area, though likely a greater
threat across western counties where the heaviest rainfall currently
has been. By late morning and early afternoon, there may be a bit of
a break in activity. The initial precipitation will likely reinforce
the east/west stationary front, keeping it somewhere approximately
midway through the area. South of this boundary, clouds should at
least partially break. This will allow temperatures to warm into the
mid 70s, while likely greater cloud cover to the north will keep
temperatures slightly cooler. By mid to late afternoon, this
boundary may serve as a focus for additional storms to develop along
and move east. While effective shear will only be around 25 kts,
MLCAPE increasing to 1500-2000 J/kg south of the stationary front
will result in the potential for a few strong to severe storms, as
low-level shear will be enhanced along the boundary. Large hail and
damaging winds would be the main hazards with these storms as they
likely develop into more of a line and move eastward. These storms
should be more progressive than this morning's storms. However they
still could produce some locally heavy rain and possibly some
additional flooding concerns if they pass over areas that saw higher
totals this morning.

Heading into the first half of next week, there will still be some
rain chances each day. However Monday and Tuesday both look to stay
dry for much of the day, with just some generally light and
scattered showers or thunderstorms around. Best chance for
precipitation on these days will be during the afternoon and early
evening, as generally weak instability develops in an uncapped
environment. More widespread chances for rain will return late
Tuesday into early Wednesday as the large cutoff trough to the south
lifts northeast and isentropic ascent increases. Some heavier rain
amounts may be possible again, but should be somewhat mitigated by
the more progressive nature of the trough as it rejoins the main
flow aloft. Temperatures throughout this period will remain right
around average, with highs in the mid to upper 70s.

Uncertainty increases for the second half of next week, though
additional shower and thunderstorm chances remain possible.
Southwest flow will develop over the Plains as a deep trough digs
into the western CONUS and a strong upper ridge builds over the
eastern CONUS. This WAA pattern will result in high temperatures
warming to near 80. Increased moisture will keep overnight lows
generally in the 60s. Timing of individual precipitation chances
will remain heavily dependent on individual shortwaves moving
through the southwest flow aloft, and upstream convection to the
west. So for now have generally broadbrushed PoPs over this period,
with some slightly higher PoPs during the climatologically
favored times of day.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1240 PM CDT Sun May 16 2021

Periods of showers and scattered thunderstorms will continue
across the terminals through the early evening hours. There may be
a Breaks before the next round of showers and storms may move in
Tuesday morning. Ceilings may vary from IFR to VFR through the
afternoon hours but after 22Z we may see MVFR ceilings at the
terminals. Several model runs are showing stratus with IFR
ceilings developing after 12Z TUE. Since it is so far out in the
TAF forecast I have kept the ceilings at low MVFR but inserted
scattered 500 feet stratus into the TAF forecast for all
terminals.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...Reese
AVIATION...Gargan
Hazardous weather outlook, May 16, 4:17 AM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
417 AM CDT Sun May 16 2021

KSZ008>012-020>024-026-034>040-054>056-058-059-170930-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
417 AM CDT Sun May 16 2021

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will continue to shift northeast this
morning across the area. Heavy rain remains a possibility, with
local flash flooding possible. Additional storms will likely
redevelop later this afternoon, and may produce hail, strong
winds, and more heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered showers and thunderstorms will redevelop Monday
afternoon. The stronger storms may produce some small hail and
gusty winds, but widespread severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed today or tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Local storm report, May 16, 8:53 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
853 AM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     HEAVY RAIN       4 S GRANDVIEW PLAZA     38.97N 96.78W
05/16/2021  M2.40 INCH       GEARY              KS   MESONET

            MESONET STATION FW1204 JUNCTION CITY.

&&
Local storm report, May 16, 8:54 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
854 AM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       OSAGE CITY              38.64N 95.83W
05/16/2021  M2.25 INCH       OSAGE              KS   COCORAHS

            COCORAHS STATION KS-OS-23 OSAGE CITY 0.5 NW.

&&
Local storm report, May 16, 10:24 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1024 AM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HEAVY RAIN       5 E OGDEN               39.10N 96.61W
05/16/2021  M4.41 INCH       RILEY              KS   MESONET

            MESONET STATION MKHK1 KSU KONZA PRAIRIE
            MANHATTAN 6SSW KS US.

&&
Local storm report, May 16, 10:27 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1027 AM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     HEAVY RAIN       LYNDON                  38.61N 95.68W
05/16/2021  M3.00 INCH       OSAGE              KS   EMERGENCY MNGR

            24 HOUR TOTAL.

&&

ST
Local storm report, May 16, 11:31 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1131 AM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       5 SSW EMPORIA           38.33N 96.20W
05/16/2021  M3.04 INCH       LYON               KS   ASOS

            ASOS STATION KEMP EMPORIA.

&&
Local storm report, May 16, 1:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
151 PM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 AM     HEAVY RAIN       TESCOTT                 39.01N 97.88W
05/16/2021  M4.31 INCH       OTTAWA             KS   PUBLIC

            PERSONAL WEATHER STATION TOTAL SINCE
            MIDNIGHT.

0423 AM     HEAVY RAIN       BENNINGTON              39.03N 97.59W
05/16/2021  M6.71 INCH       OTTAWA             KS   PUBLIC

            PERSONAL WEATHER STATION. TOTAL SINCE
            MIDNIGHT. RAIN STILL FALLING.

0605 AM     FLASH FLOOD      2 NNW BENNINGTON        39.06N 97.61W
05/16/2021                   OTTAWA             KS   LAW ENFORCEMENT

            INTERSECTION OF 170TH ROAD AND GRANITE ROAD
            FLOODED.

0613 AM     HEAVY RAIN       BENNINGTON              39.03N 97.59W
05/16/2021  M8.02 INCH       OTTAWA             KS   PUBLIC

            PERSONAL WEATHER STATION. TOTAL RAINFALL
            SINCE MIDNIGHT.

0614 AM     HEAVY RAIN       TESCOTT                 39.01N 97.88W
05/16/2021  M6.07 INCH       OTTAWA             KS   PUBLIC

            PERSONAL WEATHER STATION. TOTAL RAINFALL
            SINCE MIDNIGHT.

0700 AM     HEAVY RAIN       1 ENE SCRANTON          38.79N 95.71W
05/16/2021  M2.81 INCH       OSAGE              KS   COCORAHS

            COCORAHS STATION KS-OS-7 SCRANTON 1.6 ENE.

0700 AM     HEAVY RAIN       3 WSW MANHATTAN         39.17N 96.63W
05/16/2021  M2.58 INCH       RILEY              KS   COCORAHS

            COCORAHS STATION KS-RL-53 MANHATTAN 2.6 WSW.

0718 AM     HEAVY RAIN       CULVER                  38.97N 97.76W
05/16/2021  M3.55 INCH       OTTAWA             KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION CULK1 CULVER.

0728 AM     HEAVY RAIN       5 NW READING            38.58N 96.02W
05/16/2021  M3.55 INCH       LYON               KS   CO-OP OBSERVER

            24 HOUR TOTAL.

0745 AM     HEAVY RAIN       6 SSW MANHATTAN         39.10N 96.59W
05/16/2021  M2.86 INCH       RILEY              KS   MESONET

            MESONET STATION MNHK1 5.8 S MANHATTAN.

0800 AM     HEAVY RAIN       OSAGE CITY              38.64N 95.83W
05/16/2021  M2.25 INCH       OSAGE              KS   COCORAHS

            COCORAHS STATION KS-OS-23 OSAGE CITY 0.5 NW.

0810 AM     HEAVY RAIN       5 E OGDEN               39.10N 96.61W
05/16/2021  M3.76 INCH       RILEY              KS   MESONET

            MESONET STATION MKHK1 KSU KONZA PRAIRIE
            MANHATTAN 6SSW KS US.

0831 AM     HEAVY RAIN       4 S GRANDVIEW PLAZA     38.97N 96.78W
05/16/2021  M2.40 INCH       GEARY              KS   MESONET

            MESONET STATION FW1204 JUNCTION CITY.

0838 AM     HEAVY RAIN       5 SSW EMPORIA           38.33N 96.20W
05/16/2021  M2.64 INCH       LYON               KS   ASOS

            ASOS STATION KEMP EMPORIA.

0843 AM     HEAVY RAIN       5 NE WOODBINE           38.85N 96.91W
05/16/2021  M2.35 INCH       DICKINSON          KS   MESONET

            MESONET STATION FW3077 WOODBINE.

0923 AM     HEAVY RAIN       LYNDON                  38.61N 95.68W
05/16/2021  M3.00 INCH       OSAGE              KS   EMERGENCY MNGR

            24 HOUR TOTAL.

1000 AM     HEAVY RAIN       5 SSW EMPORIA           38.33N 96.20W
05/16/2021  M3.04 INCH       LYON               KS   ASOS

            ASOS STATION KEMP EMPORIA.

1010 AM     HEAVY RAIN       5 E OGDEN               39.10N 96.61W
05/16/2021  M4.41 INCH       RILEY              KS   MESONET

            MESONET STATION MKHK1 KSU KONZA PRAIRIE
            MANHATTAN 6SSW KS US.

&&

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 12:26 AM CDTSpecial Weather StatementTOPDickinson34 min
May 16, 12:35 AM CDTSpecial Weather StatementTOPOttawa25 min
May 16, 1:05 AM CDTSpecial Weather StatementTOPLyon25 min
May 16, 1:08 AM CDTSpecial Weather StatementTOPDickinson37 min
May 16, 1:36 AM CDTAreal Flood AdvisoryTOPOttawa3 hr
May 16, 2:31 AM CDTFlash Flood WarningTOPOttawa6 hr
May 16, 7:11 AM CDTAreal Flood AdvisoryTOPGeary, Wabaunsee3 hr
May 16, 7:15 AM CDTAreal Flood AdvisoryTOPLyon3 hr
May 16, 8:38 AM CDTAreal Flood WarningTOPOttawa9 hr
May 16, 8:55 AM CDTAreal Flood AdvisoryTOPLyon3 hr
May 16, 9:06 AM CDTAreal Flood AdvisoryTOPOsage, Shawnee, Wabaunsee3 hr
May 16, 9:31 AM CDTRiver Flood WarningTOPOsage28 hr
May 16, 9:31 AM CDTRiver Flood WarningTOPLyon, Osage28 hr
May 16, 9:43 AM CDTAreal Flood AdvisoryTOPDouglas, Franklin3 hr
May 16, 10:14 AM CDTFlash Flood WarningTOPGeary, Lyon, Morris, Wabaunsee4 hr
May 16, 10:18 AM CDTRiver Flood WarningTOPFranklin, Osage46 hr
May 16, 11:21 AM CDTRiver Flood WarningTOPFranklin62 hr
May 16, 11:38 AM CDTRiver Flood WarningTOPWabaunsee16 hr
May 16, 11:59 AM CDTRiver Flood WarningTOPOttawa, Saline3 days
May 16, 12:02 PM CDTAreal Flood AdvisoryTOPShawnee, Wabaunsee3 hr
May 16, 1:32 PM CDTSevere Thunderstorm WarningTOPLyon28 min
May 16, 2:41 PM CDTSpecial Weather StatementTOPLyon34 min
May 16, 3:14 PM CDTRiver Flood WarningTOPDickinson, Ottawa, Saline16 hr
May 16, 3:24 PM CDTSpecial Weather StatementTOPOsage36 min
May 16, 3:46 PM CDTSpecial Weather StatementTOPOsage29 min
May 16, 4:18 PM CDTSpecial Weather StatementTOPFranklin27 min
May 16, 4:22 PM CDTFlash Flood WarningTOPCloud2 hr
May 16, 5:33 PM CDTAreal Flood AdvisoryTOPAnderson, Coffey, Franklin, Lyon, Morris, Osage2 hr
May 16, 6:20 PM CDTSpecial Weather StatementTOPFranklin25 min

Nearby

Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.